Case ReportQuetiapine in the Treatment of Focal Tardive Dystonia Induced by Other Atypical Antipsychotics: A Report of 2 CasesGourzis, Philippos MD*; Polychronopoulos, Panagiotis MD†; Papapetropoulos, Spiridon MD, PhD†; Assimakopoulos, Konstantinos MD*; Argyriou, Andreas A MD†; Beratis, Stavroula MD, PhD*Author Information From the *Department of Psychiatry and the †Department of Neurology, Medical School of Patras University, Rion-Patras, Greece. Reprints: Philippos Gourzis, MD, Department of Psychiatry, University of Patras Medical School, 265 04 Rion-Patras, Greece (e-mail: email@example.com). Clinical Neuropharmacology: July-August 2005 - Volume 28 - Issue 4 - p 195-196 doi: 10.1097/01.wnf.0000174933.89758.c9 Buy Metrics Abstract The authors report 2 patients with schizophrenia who developed focal tardive dystonia secondary to treatment with atypical antipsychotics (risperidone, olanzapine). When quetiapine was gradually introduced and other antipsychotics were discontinued, these patients experienced remarkable and sustained improvement of their dystonic symptoms, without loss of psychotic symptom control. The mechanism by which quetiapine may improve tardive dystonia caused by other atypical antipsychotics is unclear. Due to its receptor and pharmacologic profile, quetiapine is the atypical antipsychotic that is most similar to clozapine (without its hematologic side effects), which leads the authors to consider it for the treatment of tardive movement disorders. © 2005 Lippincott Williams & Wilkins, Inc.